Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 11, 2026, 1:31 PM CDT for 4 counties in Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 1:31 PM CDT (18:31 UTC)
- Expired
- Mar 11, 2026, 2:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 149 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 2:15 PM CDT | TSTM WND DMG | 10 E Waynesboro, TN | Powerlines down in eastern Wayne county, near Natchez Trace. |
| Mar 11, 2:23 PM CDT | TSTM WND GST 60 | 12 Wnw Lawrenceburg, TN | Local storm spotter reports winds near 60 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
054
WUUS54 KOHX 111831
SVROHX
TNC099-101-135-181-111915-
/O.NEW.KOHX.SV.W.0004.260311T1831Z-260311T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
131 PM CDT Wed Mar 11 2026
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Western Lewis County in Middle Tennessee...
Wayne County in Middle Tennessee...
Northwestern Lawrence County in Middle Tennessee...
Southern Perry County in Middle Tennessee...
* Until 215 PM CDT.
* At 130 PM CDT, a severe thunderstorm was located near Savannah,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Clifton, Flatwoods, and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3546 8804 3547 8802 3548 8799 3550 8798
3564 8770 3561 8765 3562 8762 3563 8762
3565 8759 3518 8739 3506 8798 3529 8798
3530 8802 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803
TIME...MOT...LOC 1830Z 245DEG 47KT 3520 8812
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BaggettWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 PM CDT, 54 minutes earlier. Its key messages:
- Updated at 1229 PM CDT Wed Mar 11 2026
- A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible.
- Cooler and drier conditions Thursday, then warming up for the weekend.
- Showers and storms with another cold front late Sunday followed by a hard freeze Monday night.
Area forecast discussion, Mar 11, 12:37 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Wed Mar 11 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1229 PM CDT Wed Mar 11 2026 - A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible. - Cooler and drier conditions Thursday, then warming up for the weekend. - Showers and storms with another cold front late Sunday followed by a hard freeze Monday night. && .SHORT TERM... (Rest of today through Thursday) Issued at 1120 AM CDT Wed Mar 11 2026 Showers and storms were on our western doorstep late this Wednesday morning with some bowing segments developing. This first band will move across the area through the afternoon. We remain under a slight risk (level 2 out of 5) for severe storms and SPC has indicated watches will be likely for at least portions of the area. The greatest threat for severe storms will be along the leading band. Conditions ahead of the band were moist with weak to moderate instability in the 700-1500 J/kg range. Deep layer shear was strong, over 50KT in the 0-6km layer. The main hazard with storms will be damaging wind gusts, but large hail and tornadoes cannot be ruled out. Low level helicity was unimpressive, but could become locally enhanced just enough for some spinners. Although a generally low-end risk, the area of greatest tornado potential in Middle Tennessee is over the southwest, including Lawrenceburg. After the first band moves through, the atmosphere is likely to be "turned over" in terms of instability with a more showery second band along the front later this evening. Precipitable water values will be high, above the 90th percentile for this time of year, so downpours could be heavy with brief flooding of streets and low lying areas. Generally, rainfall amounts of 1.0"-1.5" will be common. Winds will be quite gusty this afternoon through tonight. We have already had some gusts over 40 mph at CKV. This is borderline for a Wind Advisory. We will hold off on issuance for now as CAMs show gust values backing off a little late afternoon. Frequent gusts in the 30s should be expected. Severe potential should wane by 9 PM with rain coming to an end around midnight. Behind the front, temperatures will fall quickly with temps in the 30s by Thursday morning. Gusty northwest winds will drop wind chills down into the 20s. Thursday will be dry and much cooler. The sun will come out, but highs will be limited to the 50s with a northwest breeze 10 to 20 mph. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 1120 AM CDT Wed Mar 11 2026 Thursday night will be seasonably cool with lows in the 30s. With a fast-moving large scale pattern continuing, temperatures will rebound quickly. Highs will reach the 60s Friday and lower 70s Saturday. Sunday will be even warmer, but this will set us up for another round of showers and storms late Sunday as another cold front approaches. Right now, we are not outlooked for severe storms, but winds will be very gusty as the front passes late Sunday into early Monday. And this cold front will be a doozy with highs early next week mostly in the 40s and a hard freeze for Monday night. NBM data show a little post-frontal snow accum early Monday. Although a few snowflakes will likely fall, I have doubts about any accumulations with such warm conditions preceding the front and a fairly quick exit of deep moisture. The main story is the coldest air we have experienced in more than 2 weeks. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Wed Mar 11 2026 Convection is occurring ahead of a cold front that is currently situated to the west of Middle Tennessee. We do expect a somewhat organized line of cells to move across the region during the afternoon. We've used the latest HRRR model to include 2-hour TEMPO groups in each TAF to highlight the most likely time frame for TS/CBs. (We do have reasonably high confidence in the timing.) Once the initial line of storms moves through, there will be a swath of mainly light showers and also low ceilings. Winds will remain quite gusty through the overnight period and into tomorrow, so we're not concerned about radiation fog. Ceilings should improve quickly after 12Z Thursday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 39 55 38 68 / 100 0 0 0 Clarksville 37 56 39 67 / 90 0 0 0 Crossville 34 50 33 61 / 100 0 0 0 Columbia 37 55 36 67 / 100 0 0 0 Cookeville 36 51 35 62 / 100 0 0 0 Jamestown 34 50 33 62 / 100 0 0 0 Lawrenceburg 37 55 36 65 / 100 0 0 0 Murfreesboro 38 55 35 66 / 100 0 0 0 Waverly 36 55 39 65 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Rose
In the hours before
Special weather statement, Mar 11, 12:21 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT Wed Mar 11 2026
TNZ005-006-023>025-056-057-111800-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
1221 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT WESTERN DICKSON...CENTRAL
MONTGOMERY...SOUTHEASTERN STEWART...HOUSTON...NORTHERN PERRY...
HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES THROUGH 100 PM CDT...
At 1221 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Springville to Lexington. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Waverly, Camden, Erin, Clarksville, New Johnsonville,
McEwen, Tennessee Ridge, Hurricane Mills, Charlotte, Lobelville,
Vanleer, Cumberland City, Slayden, Palmyra, I-40 Near The Tennessee
River, Bucksnort, Mousetail Landing State Park, Pinewood, and Houston
County Airport.
This includes the following highways...
Interstate 40 between mile markers 136 and 166.
Interstate 24 between mile markers 7 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 8798 3592 8793 3594 8793 3594 8800
3596 8802 3605 8799 3613 8792 3635 8797
3662 8713 3656 8714 3639 8723 3635 8728
3632 8729 3632 8726 3575 8756 3566 8802
3572 8804
TIME...MOT...LOC 1721Z 248DEG 54KT 3621 8806 3566 8838
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BaggettSpecial weather statement, Mar 11, 12:55 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
1255 PM CDT Wed Mar 11 2026
TNZ006-023>026-056-057-111830-
Hickman TN-Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-
Houston TN-Perry TN-
1255 PM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT DICKSON...SOUTH CENTRAL
MONTGOMERY...SOUTHEASTERN HOUSTON...NORTHWESTERN CHEATHAM...NORTHERN
PERRY...HUMPHREYS AND CENTRAL HICKMAN COUNTIES THROUGH 130 PM CDT...
At 1254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Erin to Parsons. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dickson, Waverly, Centerville, McEwen, Burns, Hurricane Mills,
Charlotte, Lobelville, Vanleer, Slayden, Cheatham Dam, Lyles,
Bucksnort, Pinewood, and Nunnelly.
This includes Interstate 40 between mile markers 136 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8713 3572 8744 3570 8802 3630 8767
TIME...MOT...LOC 1754Z 264DEG 27KT 3625 8763 3565 8810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CCThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:21 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery | 39 min |
| Mar 11, 12:55 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 35 min |
| Mar 11, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 53 min |
| Mar 11, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 46 min |
| Mar 11, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 52 min |
| Mar 11, 2:11 PM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| Mar 11, 2:14 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 46 min |
| Mar 11, 2:16 PM CDT | Special Weather Statement | OHX | Lawrence | 59 min |
| Mar 11, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 42 min |
| Mar 11, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 25 min |
| Mar 11, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 46 min |
| Mar 11, 2:59 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 41 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 41 min |
| Mar 11, 3:08 PM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 37 min |
| Mar 11, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 41 min |
| Mar 11, 3:41 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 34 min |
| Mar 11, 3:44 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Smith | 46 min |
| Mar 11, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 61 min |
| Mar 11, 4:23 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 82 min |
| Mar 11, 4:49 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 41 min |
| Mar 11, 5:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.